I have researched that after the hair transplant surgery, there are some patients who are experiencing a common side effects which is Shock Loss. I would like to know if this is the fault of the surgeon during the incission? Is there a way to prevent the further trauma to avoid more hair loss after the transplant? I am thinking of having this procedure done, but very much concern of loosing more hairs after the hair transplant. Please educate me. Propecia is commonly prescribed to patients before the surgery, but do you have to take this drug for the entire life or the remaining hairs will soon fall out
Shock loss is a hair loss process that accelerates immediately after getting a hair transplant. It usually occurs in the first 4 months after the surgery. Generally, Propecia will protect against most post-surgical hair loss from shock and it should be taken for a period to discuss with your doctor. The longer you take it, the better, but as hair loss is a progressive process it will kick in again when you stop the drug.
I generally recommend for patients to stay on Propecia for 9 months minimum just to deal with the threat of the shock loss, but that is not a hard rule. Everything depends upon your examination and the relationship you build with your doctor. I generally think that if you are serious about preventing any loss, men with genetic loss are best treated long term (lifetime is long term) with Propecia (finasteride).